Fact-checkers dismiss wild conspiracies after nurse faints following Covid-19 vaccination

Nurse fainted due to underlying health condition, not adverse reaction to vaccine

Photo: Youtube

Tista' taqra bil- Malti.

Vaccine sceptics have seized on footage showing a nurse fainting after receiving a Covid-19 vaccine, but claims that this video is proof that the vaccine is unsafe – let alone the more unhinged claims that it would lead to a “mass genocide” – have no basis in reality.

Perhaps predictably, the video, showing the vaccination of nurses at a hospital in Chattanooga, Tennessee, ended up making the rounds for unintended reasons after nurse manager Tiffany Dover became dizzy and fainted shortly after receiving the first dose of the Pfizer/BioNTech vaccine.

It ended up shared with inflammatory comments from people questioning the safety of the vaccine, with one such comment stating that “this will become a mass genocide if people continue to follow these rabid dictators.”

But various fact-checkers have highlighted that such arguments are misleading, leading Facebook itself to add a disclaimer to such posts.

It turns out that Dover’s fainting episode was far from exceptional: as she herself explained, her nervous system overreacts to pain and leads her to pass out. She emphasised that the pain caused by the injection was actually very minimal, but that it did not take much for her nervous system to produce such a response, estimating that she fainted “six times in the last six weeks.”

Thus Dover’s fainting was not, in any way, an adverse reaction to the vaccine, but related to her minor and relatively common medical condition. In any case, she recovered and reported feeling fine shortly afterwards: not that the sceptics finding validation in her fainting would have anything to say about that.

Speaking to Newsbook.com.mt on Monday morning, the president of the Medical Association of Malta Martin Balzan highlighted that everyone should get vaccinated if they can, and emphasising that the risk of Covid-19 was far worse than the possibility of adverse effects through vaccination